Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 31, 2004, 2:35 AM EDT for Clay County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 2:35 AM EDT (06:35 UTC)
- Expired
- May 31, 2004, 5:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Clay County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 310639
FFWJKL
KYC051-310930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
235 AM EDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN KENTUCKY.
* UNTIL 530 AM EDT.
* AT 230 AM EDT...CLAY COUNTY DISPATCH REPORTED 6 INCHES OF FLOWING
WATER ACROSS CITY STREETS IN MANCHESTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
LAT...LON 3704 8382 3696 8351 3711 8357 3726 8352
3735 8370 3729 8387 3723 8397 3715 8396
$$
WESTERGARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 12:00 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 31, 12:00 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1200 AM EDT TUE MAY 31 2004 .DISCUSSION... CURRENT FORECAST IS PRETTY MUCH ON TRACK. HOWEVER WITH REGION STILL EAST OF TROUGH AXIS AND A WEAK SFC TROUGH WORKING ACROSS THE AREA...A FEW SHOWERS HAVE WORKED ACROSS THE SOUTHERN COUNTIES NEAR THE VA AND TN BORDERS. THEY SHOULD DISSIPATE SHORTLY. OTHERWISE THE FORECAST WAS IN GOOD SHAPE. DID ADJUST FOG WORDING TO VALLEY FOG GIVEN CURRENT DEWPOINT DEPRESSIONS. && .PREV DISCUSSION... 432 PM EDT MON MAY 31 2004 WENT SLIGHTLY ABOVE GUIDANCE WITH TEMPERATURES TONIGHT DESPITE CLEARING SKIES. THIS WILL BE HELPED JUST A SMALL BIT BY WINDS THAT MAY BE A LITTLE SLOW TO DIE DOWN THIS EVENING...AND PLENTY OF MOISTURE AROUND...BOTH AT THE SURFACE...AND PRESENT IN HIGHER DEWPOINTS IN OBS. ALTHOUGH MARGINAL CONDITIONS FOR A RIDGE VALLEY SPLIT MAY BE PRESENT LATE TONIGHT...VALLEY MOISTURE SHOULD HELP TO RESULT IN SOME FOG...AND HIGHER OVERALL SPECIFIC HEAT...AND HELP TO COUNTERACT VALLEY COOLING...IN ADDITION TO THE LACK OF A LITTLE DEEPER LAYER WITH A SOUTHERLY WIND COMPONENT IN FORECAST SOUNDINGS. WENT ABOVE GUIDANCE WITH POPS FOR TOMORROW...BUT STILL ONLY STAND AT SLIGHT CHANCE FOR ALL BUT NORTHERN TIER OF COUNTIES...GUIDANCE IS ESSENTIALLY GOING FOR NIL POPS. FORCING WILL COMBINE WITH DECENT LAPS RATES IN THE MID LEVELS TO RESULT IN A GOOD CU FIELDS...AND SOME SHOWER ACTIVITY. MAIN AREA OF FORCING SHOULD SAG TO THE SOUTH OF THE CWA SOME TIME WED AFTERNOON...WITH A SECONDARY TROUGH BEGINNING TO WORK IN FROM THE NORTH. WITH TWO MECHANISMS IN THE AREA...KEPT AT LEAST SLIGHT POPS IN THE AREA THROUGH WED NIGHT...WITH CHANCE AGAIN APPEARING WED AFTERNOON. WINDS TOMORROW WILL BE A BIT HIGH AS STEEP LAPSE AND PC SKIES WILL COMBINE TO HELP MIX DOWN DECENT MOMENTUM TO THE SFC. && 1240 PM EDT MON MAY 31 2004 IN THE PROCESS OF DOING AN UPDATE. HAVE REMOVED FLOOD WATCH WHICH EXPIRED. HAVE ALSO LOWER 1ST PERIOD POPS IN NORTHWESTERN COUNTIES. BREAKS IN CLOUDS ARE WORKING INTO THE WEST CURRENTLY AS DRIER AIR ARRIVES BEHIND THE COLD FRONT. IN SOUTHEASTERN COUNTIES...WILL RAISE SKY COVER TO GO WITH MOSTLY CLOUDY THIS AFTERNOON...SINCE IT LOOKS LIKE IT WILL BE LATE TODAY BEFORE A SUBSTANTIAL DECREASE IN CLOUDS ARRIVES. HAVE ALTERED ALL ZONES TO MOSTLY CLEAR SKIES OVERNIGHT AND REMOVED PRECIP FROM TONIGHT. HAVE ALSO EXPANDED TEMP RANGE IN SOUTHEAST COUNTIES TO ACCOUNT FOR SOME COOLER READINGS. && 435 AM EDT MON MAY 31 2004 SQUALL LINE HAS PUSHED THRU THE CWFA. BUSY NIGHT WITH NUMEROUS WARNINGS (SVR/TOR/FFW) IN FACT EVERY COUNTY IN CWFA RECEIVED SOME FORM OF WARNING. COLD FNT THAT SPAWNED THIS SYSTEM HAS JUST NOW ENTERED WRN KY. THE COLD FNT COULD PRODUCE ANOTHER ROUND OF TSRA/SHRA BUT WITH THE INTENSITY OF THE SQUALL LINE IT SHOULD BE MOISTURE STARVED. STILL THERE IS ENUF TIME FOR SOME DAYTIME HEATING AND THE MID LVL CAP MAY NOT BE STRONG ENUF TO STOP THE STORMS FROM BUILDING. FOR NOW WILL KEEP AT LEAST CHC POP THRU SUNSET WHEN THE FNT SHOULD FINALLY PUSH THRU. BY EVENING...THE FRONT IS THROUGH THE CWA AND DRIER/COOLER HIGH PRESSURE WILL DOMINATE INTO TUESDAY MORNING. ANOTHER UPPER LEVEL TROUGH WILL DROP SOUTHEAST FROM THE GREAT LAKES DURING TUESDAY WITH COLD AIR ALOFT PERHAPS INITIATING SOME DIURNAL CONVECTION. WENT ALMOST EXCLUSIVELY WITH THE MAV FOR TEMPS. ONLY MINIMAL CHANGES WERE MADE TO EXTENDED SECTION DUE TO ONGOING SEVERE WEATHER AND FLOODING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. JP
Hazardous weather outlook, May 30, 5:37 PM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 537 PM EDT SUN MAY 30 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>119-311200- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-POWELL KY- PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-WOLFE KY- 537 PM EDT SUN MAY 30 2004 ...TORNADO WATCH THROUGH 8 PM TONIGHT... ...FLOOD WATCH THROUGH NOON ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST... AND CONTINUED DESTABILIZATION...COMBINED WITH THE PATTERN OF WINDS ALOFT REMAIN FAVORABLE FOR THE FORMATION OF TORNADOES WITH ANY THUNDERSTORMS THAT DO DEVELOP. IN ADDITION...THE THREAT FOR DAMAGING WINDS...VERY HEAVY RAIN...AND LARGE HAIL EXISTS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS MONDAY IN CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY... INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS ...AND HIGH WATER DUE TO FLASH FLOODING. KYZ120-311200- PIKE KY- 537 PM EDT SUN MAY 30 2004 ...FLOOD WATCH THROUGH NOON ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST...WILL KEEP THE THREAT OF THUNDERSTORMS IN THE AREA THROUGH MUCH OF TONIGHT. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL EXISTS IN ANY THUNDERSTORMS THAT DEVELOP TONIGHT...AS WELL AS ISOLATED TORNADOES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS IN CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY... INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS ...AND HIGH WATER DUE TO FLASH FLOODING. PIEPER
In the hours before
Local storm report, May 31, 2:07 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
207 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND DMG BALDROCK 36.99N 84.28W
05/31/2004 LAUREL KY LAW ENFORCEMENT
TREES DOWN AT LAUREL LAKE AREA NEAR PULASKI/LAUREL LINE
ON HWY 192. 50-60 MPH ESTIMATED WIND GUST.
&&
KOLocal storm report, May 31, 2:15 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
215 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0149 AM FLASH FLOOD LAURA 37.72N 82.44W
05/31/2004 MARTIN KY TRAINED SPOTTER
PIGEONROOST FORK HAS OVERFLOWED ITS BANKS AND IS FLOODING
TRAILOR HOMES WITH 2 FEET OF WATER. TRAILORS POSSIBLY
BEING MOVED BY FLOOD WATERS.
&&
KOLocal storm report, May 31, 2:20 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0211 AM TSTM WND DMG MANCHESTER 37.15N 83.77W
05/31/2004 CLAY KY EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS THE CITY.
&&
KOLocal storm report, May 31, 2:27 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
227 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG MONTICELLO 36.84N 84.85W
05/31/2004 WAYNE KY TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN ALL ACROSS TOWN.
&&
KOLocal storm report, May 31, 2:28 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
228 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG BARBOURVILLE 36.87N 83.88W
05/31/2004 KNOX KY LAW ENFORCEMENT
SEVERAL TREES DOWN ON COLLEGE ST.
&&
KOLocal storm report, May 31, 2:33 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
233 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG BURNING SPRINGS 37.26N 83.80W
05/31/2004 CLAY KY LAW ENFORCEMENT
TREEDOWN NEAR INTERSECTION OF HWY 421 ADN 11. TREES DOWN
COUNTYWIDE INCLUDING A TREE DOWN ON POWERLINES AT HORSE
CREEK.
&&
KOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:00 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 45 min |
| May 30, 8:09 PM EDT | Tornado Warning | JKL | Powell | 36 min |
| May 30, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 44 min |
| May 30, 8:18 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 42 min |
| May 30, 8:22 PM EDT | Flash Flood Warning | JKL | Menifee, Morgan | 4 hr |
| May 30, 8:22 PM EDT | Tornado Warning | JKL | Wolfe | 38 min |
| May 30, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 50 min |
| May 30, 8:37 PM EDT | Tornado Warning | JKL | Estill | 38 min |
| May 30, 8:42 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 48 min |
| May 30, 8:51 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 39 min |
| May 30, 8:56 PM EDT | Flash Flood Warning | JKL | Breathitt, Magoffin, Wolfe | 4 hr |
| May 30, 8:58 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 47 min |
| May 30, 9:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 50 min |
| May 30, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 48 min |
| May 30, 9:17 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 43 min |
| May 30, 9:20 PM EDT | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 40 min |
| May 30, 9:22 PM EDT | Flash Flood Warning | JKL | Johnson | 83 min |
| May 30, 9:22 PM EDT | Flash Flood Warning | JKL | Johnson | 6 hr |
| May 30, 9:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 51 min |
| May 30, 9:36 PM EDT | Tornado Warning | JKL | Breathitt | 24 min |
| May 30, 9:49 PM EDT | Flash Flood Warning | JKL | Floyd | 6 hr |
| May 30, 9:57 PM EDT | Tornado Warning | JKL | Breathitt, Knott | 48 min |
| May 30, 9:58 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 47 min |
| May 30, 10:15 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 30 min |
| May 30, 10:16 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 44 min |
| May 30, 10:24 PM EDT | Tornado Warning | JKL | Floyd | 36 min |
| May 30, 10:27 PM EDT | Flash Flood Warning | JKL | Bath | 6 hr |
| May 30, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 45 min |
| May 30, 10:32 PM EDT | Flash Flood Warning | JKL | Estill, Montgomery, Powell | 6 hr |
| May 30, 10:53 PM EDT | Tornado Warning | JKL | Pike | 52 min |
| May 30, 11:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 44 min |
| May 30, 11:02 PM EDT | Flash Flood Warning | JKL | Pike | 6 hr |
| May 30, 11:19 PM EDT | Tornado Warning | JKL | Magoffin | 41 min |
| May 30, 11:22 PM EDT | Flash Flood Warning | JKL | Martin | 6 hr |
| May 30, 11:41 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 49 min |
| May 30, 11:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 46 min |
| May 31, 12:08 AM EDT | Flash Flood Warning | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 6 hr |
| May 31, 12:11 AM EDT | Tornado Warning | JKL | Pike | 49 min |
| May 31, 12:39 AM EDT | Severe Thunderstorm Warning | JKL | Wayne | 66 min |
| May 31, 12:45 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 60 min |
| May 31, 12:49 AM EDT | Severe Thunderstorm Warning | JKL | Floyd | 41 min |
| May 31, 12:54 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more | 66 min |
| May 31, 12:57 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more | 63 min |
| May 31, 1:03 AM EDT | Tornado Warning | JKL | Pike | 42 min |
| May 31, 1:06 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary | 54 min |
| May 31, 1:23 AM EDT | Severe Thunderstorm Warning | JKL | Rowan | 67 min |
| May 31, 1:27 AM EDT | Tornado Warning | JKL | Bath | 33 min |
| May 31, 1:33 AM EDT | Severe Thunderstorm Warning | JKL | Elliott | 42 min |
| May 31, 1:39 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Lee, Menifee, Owsley, Whitley and 1 more | 66 min |
| May 31, 1:53 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Morgan, Perry | 52 min |
| May 31, 1:55 AM EDT | Tornado Warning | JKL | Elliott, Rowan | 65 min |
| May 31, 2:07 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Leslie, Magoffin | 53 min |
| May 31, 2:10 AM EDT | Tornado Warning | JKL | Morgan, Wolfe | 35 min |
| May 31, 2:13 AM EDT | Tornado Warning | JKL | Breathitt | 62 min |
| May 31, 2:20 AM EDT | Tornado Warning | JKL | Bell, Knox | 40 min |
| May 31, 2:26 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Johnson, Knott | 64 min |
| May 31, 2:27 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Johnson, Knott | 63 min |
| May 31, 2:49 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 56 min |
| May 31, 2:54 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 66 min |
| May 31, 2:55 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 50 min |
| May 31, 2:55 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 65 min |
| May 31, 2:56 AM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 49 min |
| May 31, 3:00 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson | 4 hr |
| May 31, 3:01 AM EDT | Tornado Warning | JKL | Johnson | 29 min |
| May 31, 3:02 AM EDT | Tornado Warning | JKL | Johnson | 28 min |
| May 31, 3:05 AM EDT | Tornado Warning | JKL | Floyd, Pike | 55 min |
| May 31, 3:14 AM EDT | Flash Flood Warning | JKL | Harlan, Letcher | 6 hr |
| May 31, 4:55 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Harlan, Johnson, Letcher and 6 more | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.